MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM, ADULTS,14 FR,DSE,MDI; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM, ADULTS,14 FR,DSE,MDI; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 22108
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported there was an "extra piece of plastic appears to be broken, or a portion of it is missing.Staff unsure if this piece of plastic was dislodged into the patient's airway when attempting to suction the patient with the device.No patient harm reported on sunday march 5th a defective inline suction catheter was discovered on a patient.It looks as though this ballard has and extra piece of plastic that covered the whole area of where it would connect to the ett [endotracheal tube].The nurse and the rt [respiratory therapist] where not able to pass the suction catheter through." additional information received 08-mar-2023 stated the device was use for approximately 2-hours.The user reports the device was not altered in anyway prior to the reported incident occurring.The patient had a bronchoscopy completed, there were no findings of any foreign object.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 31-mar-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30134731, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.The sample was received without the original packaging.No other components received.The reported issue was a piece was seen stuck into the dual swivel elbow (dse) material of the closed suction catheter.When inspected under magnification, a clear, hardened material which appeared cracked, or a piece was broke off (the piece that broke off was not returned) was seen at the dse area of the closed suction catheter.When trying to advance the catheter through, the catheter was getting stuck.The clear, hardened material cannot be removed.The root cause was manufacturing related.All information reasonably known as of 07-jun-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
BALLARD CLOSED SUCTION SYSTEM, ADULTS,14 FR,DSE,MDI
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key16655994
Report Number8030647-2023-00063
Device Sequence Number6521290
Product Code BSY
UDI-Device Identifier00609038924700
UDI-Public00609038924700
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2026
Device Model Number22108
Device Catalogue Number22108
Device Lot Number30134731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight149 KG